MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 1000 DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 1000 DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 1000
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code Death (1802)
Date of Event 10/02/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Physio-control performed a clinical review of the reported patient event and was unable to determine if the device use contributed to the patient outcome.This was because of insufficient information available, due to the lack of the patient ecg record for the event to determine if the ecg rhythm was shockable.Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
The customer contacted physio-control to report that their device would not power on during a patient event.The customer advised that the battery indicator of the device was flashing but the device would not power on.Another ambulance unit was on the scene and used another device and was able to treat the patient.The customer did not know the delay between the use of the original device and the backup device.After the event when the customer was back at their office, the device displayed ¿ok¿ and the battery was fully charged.They removed the battery to get the battery information, when attempting to reinstall the battery they felt that it was very difficult to slide the battery into the battery compartment.The patient, (b)(6) year old male did not survive.
 
Additional Manufacturer Narrative
Physio-control evaluated the customer's device and verified the reported issue.Physio observed that the customer's battery was unable to lock easily into the customer's device.Physio determined that the cause of the reported issue was due to the customer's battery, however further cause could not be determined.After observing proper device operation through functional and performance testing, the device was returned to the customer for use.The customer was provided with a new battery.
 
Event or Problem Description
The customer contacted physio-control to report that their device would not power on during a patient event.The customer advised that the battery indicator of the device was flashing but the device would not power on.Another ambulance unit was on the scene and used another device and was able to treat the patient.The customer did not know the delay between the use of the original device and the backup device.After the event when they customer was back at their office, the device displayed ¿ok¿ and the battery was fully charged.They removed the battery to get the battery information, when attempting to reinstall the battery they felt that it was very difficult to slide the battery into the battery compartment.The patient, an 81 year old male did not survive.
 
Additional Manufacturer Narrative
Death date of the initial medwatch report was blank.Death date of the initial medwatch report should be "(b)(6) 2018".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Outcomes attributed to the ae of the initial medwatch report was blank.Outcomes attributed to the ae of the initial medwatch report should be "death".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section g4 of supplemental medwatch report 002 indicates: 8/20/2019.Section g4 of supplemental medwatch report 002 should indicate: 11/25/2019.Section g4 of this submission will remain 01/14/2020 so as not to create a late submission.
 
Event or Problem Description

Brand Name
LIFEPAK(R) 1000 DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key7996036
Report Number0003015876-2018-01767
Device Sequence Number203232
Product Code MKJ
UDI-Device Identifier00885074698878
UDI-Public00885074698878
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K122600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1000
Device Catalogue Number99425-000023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer08/20/2019
08/20/2019
11/25/2019
01/14/2020
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date08/27/2019
12/02/2019
12/03/2019
01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR
Patient Weight102